Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
133 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is a low heart rate due to Clonidine a cause for concern?

My health care provider has prescribed clonidine 0.1 mg bid, and i'm already taking norvasc and cozaar. I have been taking it for two days. I have a long history of bradycardia, and have a heart rate in the low to mid 40's since taking the clondidine. I am also very tired and drowsy since taking it. Is this something I should be concerned about or will it get better? I was also instructed to increase the dose after a week if my b/p does not come down to a normal level. Your opinions on this?
Mon, 3 Jun 2019
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Internal Medicine Specialist 's  Response
Hello,

Your doctor may need to change the clonidine, as it causes slow heart rate and low blood pressure which causes this drowsiness.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Salah Saad Shoman, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I ve been on a .2 clonidine patch for 2 years and after it not controlling bp was told to quit cold turkey and prescribed Losartan and...

Recent questions on  Clonidine

doctor1 MD

For the past several days I have fluttery feeling, pulsing? feeling on left side of my head high close to the crown. Happens every 1/2 hour or so...

doctor1 MD

My health care provider has prescribed clonidine 0.1 mg bid, and i'm already taking norvasc and cozaar. I have been taking it for two days. I have...

doctor1 MD

GOOD MORNING SIR..! I am a general physician from kakinada A.P, and amcould you please tell me if the mentioned molecule would be of any use to me...

doctor1 MD

hi i had these semptoms on 12/01/10
lightheadedness dizzyness throwing up 6 x with several spots of blood in it each time hand shackes the feeling...

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a...

doctor1 MD

I realized today after feeling like I was losing my mind and having a nervous breakdown for several days, that I haven't been taking my...

doctor1 MD

I am taking Amlodipine 5 MG, Clonidine 0.1 MG, Lisinop/HCTZ 20-25 M, and Bystolic 10 MG. I have ran out of my Bystolic and will get them tomorrow....